Jump to content
Important Survey - Please Participate ×

Hypnogogic Jerks / Insomnia


[bs...]

Recommended Posts

I have been on Aprazolam/Xanax for barely two months.  I was prescribed 30 tablets of .5mg and a refill. So a total of 60 .5mg tabs.  I got the prescription on an as-needed basis for occasional anxiety regarding work back in Aug 8.  Today, Oct 6, I counted the remaining tabs, and out of the total 60, I still have 26 left.  So I had taken a little over 1 tablet every two days on average.  Now I no longer feel that I need Xanax, but is causing insomnia, particularly hypnogogic jerks involving the anal sphincter area that has become a vicious cycle when trying to sleep.  Also experiencing half life withdrawal since I only take the drug once every 1-2 days.  I am most concerned about weaning off and the insomnia, particularly the hypnogogic jerks. 
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  I'm sorry you're going through this. Xanax has a very short half life. It's almost impossible to take benzos "as needed" for any length of time without becoming dependent on them.  The most common withdrawal symptoms are anxiety and insomnia.  Hypnagogic (hypnic) jerks are not uncommon, even in those who've never taken benzos, and they're not dangerous.  If you didn't have these before xanax, they will go away as you heal.  I've always had them, they got worse during withdrawal but are very infrequent now.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...